Alert archive / Mississippi / Freeze Warnings in 2018

Freeze Warning 3, NWS Jackson, MS

March 13, 201810 counties in Mississippi

NWS Jackson, MS issued this freeze warning at Mar 13, 2018, 4:46 AM CDT for 10 counties in Mississippi. It took effect at Mar 14, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2018, 4:46 AM CDT (09:46 UTC)
In effect from
Mar 14, 2018, 1:00 AM CDT
Expired
Mar 14, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS Jackson, MS

Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Lowndes County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS74 KJAN 130946
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
446 AM CDT Tue Mar 13 2018


MSZ029>033-038-039-132200-
/O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
/O.NEW.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Louisville, Macon, 
and Brooksville
446 AM CDT Tue Mar 13 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Between 29 to 32 degrees likely for several hours
  late tonight through Wednesday morning.

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other 
sensitive vegetation.

&&

$$

MSZ026>028-037-044>046-051-052-132200-
/O.CON.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
Grenada-Carroll-Montgomery-Attala-Leake-Neshoba-Kemper-Newton-
Lauderdale-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Kosciusko, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, 
and Meridian
446 AM CDT Tue Mar 13 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...Between 29 to 32 degrees possible for several 
  hours late tonight through Wednesday morning.

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

NF
5 follow-up statements
551 
WWUS74 KJAN 131552 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1052 AM CDT Tue Mar 13 2018


MSZ029>033-038-039-140000-
/O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Louisville, Macon, 
and Brooksville
1052 AM CDT Tue Mar 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE...Between 29 to 32 degrees likely for several 
  hours late tonight through Wednesday morning. 

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ026>028-037-044>046-051-052-140000-
/O.CON.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
Grenada-Carroll-Montgomery-Attala-Leake-Neshoba-Kemper-Newton-
Lauderdale-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Kosciusko, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, 
and Meridian
1052 AM CDT Tue Mar 13 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...Between 29 to 32 degrees possible for several 
  hours late tonight through Wednesday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

17
631 
WWUS74 KJAN 132019
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
319 PM CDT Tue Mar 13 2018

MSZ044>046-051-052-140430-
/O.CAN.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
/O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Leake-Neshoba-Kemper-Newton-Lauderdale-
Including the cities of Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian
319 PM CDT Tue Mar 13 2018

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a Freeze
Watch, which is in effect from late Wednesday night through
Thursday morning.  

* TEMPERATURE...Between 29 to 32 degrees possible for several
  hours late Wednesday night through Thursday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ027-132130-
/O.CAN.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
Carroll-
Including the cities of Vaiden, North Carrollton, and Carrollton
319 PM CDT Tue Mar 13 2018

...FREEZE WATCH IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Watch. 

$$

MSZ037-140430-
/O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
/O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
/O.EXA.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Attala-
Including the city of Kosciusko
319 PM CDT Tue Mar 13 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. A
Freeze Watch has also been issued. This Freeze Watch is in effect
from late Wednesday night through Thursday morning. 

* TEMPERATURE...Between 29 to 32 degrees possible for several
  hours late tonight through Wednesday morning and again Wednesday
  night. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ026-028-140430-
/O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/
/O.EXA.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Grenada-Montgomery-
Including the cities of Grenada and Winona
319 PM CDT Tue Mar 13 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Between 29 to 32 degrees possible for several 
  hours late tonight through Wednesday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ029>033-038-039-140430-
/O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
/O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Louisville, Macon, 
and Brooksville
319 PM CDT Tue Mar 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a Freeze
Watch, which is in effect from late Wednesday night through
Thursday morning. 

* TEMPERATURE...Between 29 to 32 degrees likely for several hours
  late tonight through Wednesday morning and again Wednesday
  night. 

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ050-056>058-065-066-074-140430-
/O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Scott-Smith-Jasper-Clarke-Covington-Jones-Forrest-
Including the cities of Forest, Morton, Taylorsville, Raleigh, 
Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, 
Mount Olive, Laurel, and Hattiesburg
319 PM CDT Tue Mar 13 2018

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a Freeze
Watch, which is in effect from late Wednesday night through
Thursday morning. 

* TEMPERATURE...Between 29 to 32 degrees possible for several
  hours late Wednesday night through Thursday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
562 
WWUS74 KJAN 140229 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
929 PM CDT Tue Mar 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY FOR THE NORTHEAST...

MSZ029>033-037>039-141030-
/O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, 
Macon, and Brooksville
929 PM CDT Tue Mar 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURE...Between 29 to 32 degrees likely for several 
  hours late tonight through Wednesday morning and again 
  Wednesday night. 

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ026-028-141030-
/O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/
Grenada-Montgomery-
Including the cities of Grenada and Winona
929 PM CDT Tue Mar 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE...Between 29 to 32 degrees possible for several 
  hours late tonight through Wednesday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ044>046-050>052-056>058-065-066-074-141030-
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Covington-Jones-Forrest-
Including the cities of Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, 
Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, 
Laurel, and Hattiesburg
929 PM CDT Tue Mar 13 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURE...Between 29 to 32 degrees possible for several 
  hours late Wednesday night through Thursday morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
22
072 
WWUS74 KJAN 140844
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
344 AM CDT Wed Mar 14 2018

...FREEZE WARNING EARLY THIS MORNING AND A FREEZE WATCH LATE 
TONIGHT REMAIN IN EFFECT FOR NORTH CENTRAL INTO EAST CENTRAL 
MISSISSIPPI...

MSZ029>033-037>039-141645-
/O.CON.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, 
Macon, and Brooksville
344 AM CDT Wed Mar 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...Between 29 and 32 degrees early this morning and 
  possibly again late tonight into early Thursday morning. 

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ026-028-141400-
/O.CON.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/
Grenada-Montgomery-
Including the cities of Grenada and Winona
344 AM CDT Wed Mar 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Between 29 and 32 degrees early this morning. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ044>046-050>052-056>058-065-066-074-141645-
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Covington-Jones-Forrest-
Including the cities of Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, 
Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, 
Laurel, and Hattiesburg
344 AM CDT Wed Mar 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...Between 29 and 32 degrees for a few hours late
  tonight into early Thursday morning will be possible. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
917 
WWUS74 KJAN 141409
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
909 AM CDT Wed Mar 14 2018

...FREEZE WATCH LATE TONIGHT REMAINS IN EFFECT FOR NORTH CENTRAL 
INTO EAST CENTRAL MISSISSIPPI...

MSZ029>033-037>039-142215-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, 
Macon, and Brooksville
909 AM CDT Wed Mar 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

* TEMPERATURE...Between 29 and 32 degrees late tonight into early
  Thursday morning. 

* IMPACTS...Freezing temperatures will damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MSZ026-028-141515-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/
Grenada-Montgomery-
Including the cities of Grenada and Winona
909 AM CDT Wed Mar 14 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures will continue to rise above freezing.

$$

MSZ044>046-050>052-056>058-065-066-074-142215-
/O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/
Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Covington-Jones-Forrest-
Including the cities of Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, 
Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, 
Laurel, and Hattiesburg
909 AM CDT Wed Mar 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...Between 29 and 32 degrees for a few hours late 
  tonight into early Thursday morning will be possible. 

* IMPACTS...Freezing temperatures could damage or kill crops and 
  other sensitive vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 13, 12:50 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 13, 12:50 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 AM CDT Tue Mar 13 2018

.UPDATE...
Updated for 06Z aviation discussion.

&&

.AVIATION...

06Z TAF discussion:
VFR conditions to prevail at all TAF sites through the period,
with winds generally out of the north at 10 kts or less. /NF/

&&

.DISCUSSION...
Surface analysis had a 1036mb high centered over the Northern
Plains and ridging south over the Lower Mississippi river valley.
This has resulted in a weaker pressure gradient across our CWA and
a lighter wind this evening. The wind is expected to continue
becoming lighter tonight and possibly decouple by morning allowing
frost to develop across our northeast zones where the coolest
morning lows are also expected. Temperatures were running a couple
degrees warmer than anticipated across our north but, provided the
wind does become lighter as expected, the current forecast remains
on track. No changes needed. /22/

Prior discussion below:

Tonight and Tuesday:

Cold air advection continuing over the forecast area, but winds
have lessened substantially from earlier. Dry air, clear skies and
calming winds will make for good radiational cooling tonight, at
least after midnight. The biggest question is how calm winds will
get. Model soundings indicate that boundary layer decoupling will
be quite shallow after midnight. Though expect winds will calm
down, may still have enough momentum transfer to keep winds from
going completely calm overnight. Thus, temperatures falling to
their lowest potential may not be realized. Nevertheless,
temperatures in the low to mid 30s and light winds should support
considerable frost development over the northeast two thirds.

Cold air advection will continue to lessen Tuesday as the surface
high pressure center settle over the southern Plains. Slightly
warmer high temperatures look probable with upper 50s and 60s.
/26/

For the mid week period (Wed to Thu):

Evolving nor'easter will be responsible for carving out a large E
CONUS trough and that will serve to keep the cold airmass
entrenched over our region for a few days. The result of this will
be a few more opportunities to see near/below freezing
conditions. At this time, Wed morning looks to result in the
coldest readings (mainly N and E half) with some localized pockets
of upper 20s possible. Due to this, we have issued a Freeze
Watch. While the best opportunity for a freeze is within and just
outside of the watch area, most (if not all) of the CWA will have
the threat of a frost. HWO graphics remain and indicate that.
Thursday morning there will be another shot at a freeze, this
looks to be more confined to the eastern areas.

Look for a quick warmup for later week with more moisture and warmer
temps slated for the weekend. A warmer suite of guidance was
preferred each of those days. Some 80 degrees readings were added to
the forecast highs on Sun-Mon, but if more sunshine can peak out
between clouds and chances for rain, then warmer readings will
verify. Speaking of rain chances, the global guidance has quite a
bit of variation, but each indicate a few disturbances inciting
showers/storms from the Fri-Mon periods. The uncertainty is too
great to offer specifics, but the general theme is that our
region will have opportunity for a few bouts of rain/storms. While
we don't see a signal for any large system, there will be plenty
instability, lapse rates and increasing moisture to support strong
and possible severe storms and any of the noted features could
promote an active period of storms. Heavy rainfall will also be a
concern. Not expecting any day to be a wash out, but shower/storm
activity will exist. Continue to check back as we get closer to
the weekend and more specifics and be determined. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       32  60  33  72 /   0   0   0   0
Meridian      31  60  30  71 /   0   0   0   0
Vicksburg     33  60  35  72 /   0   0   0   0
Hattiesburg   33  64  31  72 /   0   0   0   0
Natchez       35  62  37  72 /   0   0   0   0
Greenville    32  58  36  69 /   0   0   0   0
Greenwood     30  57  34  69 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from late tonight through Wednesday morning for
     MSZ026>033-037>039-044>046-051-052.

LA...None.
AR...None.

&&

NF/26/CME
Hazardous weather outlook, Mar 12, 5:50 PM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
550 PM CDT Mon Mar 12 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-053-054-
059>063-072-073-132300-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Issaquena-Sharkey-Warren-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Marion-Lamar-
550 PM CDT Mon Mar 12 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

A freeze and widespread frost are expected both Tuesday night and
Wednesday night for north central and east central Mississippi
where temperatures could remain below freezing for several hours.
For the remainder of the ArkLaMiss, frost is likely with a light
freeze possible. Damage to unprotected sensitive vegetation is
possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ018-019-025-035-036-042-043-046-048-049-051-052-055>057-
064>066-074-132300-
Bolivar-Sunflower-Leflore-Humphreys-Holmes-Yazoo-Madison MS-
Kemper-Hinds-Rankin-Newton-Lauderdale-Simpson-Smith-Jasper-
Jefferson Davis-Covington-Jones-Forrest-
550 PM CDT Mon Mar 12 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northwest Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Tuesday

FREEZE AND FROST
THREAT...Limited
TIMING...Tonight through Tuesday

Frost is possible after midnight tonight lingering until mid
morning Tuesday as temperatures fall into the low to mid 30s.
Damage to unprotected sensitive vegetation is possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

A freeze and widespread frost are expected both Tuesday night and
Wednesday night for north central and east central Mississippi
where temperatures could remain below freezing for several hours.
For the remainder of the ArkLaMiss, frost is likely with a light
freeze possible. Damage to unprotected sensitive vegetation is
possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ026>033-037>039-044-045-050-058-132300-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Leake-Neshoba-Scott-Clarke-
550 PM CDT Mon Mar 12 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Tuesday

FREEZE AND FROST
THREAT...Elevated
TIMING...Tonight through Tuesday

Frost is expected after midnight tonight lingering until mid
morning Tuesday as temperatures fall into the low 30s. Damage to
unprotected sensitive vegetation is possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

A freeze and widespread frost are expected both Tuesday night and
Wednesday night for north central and east central Mississippi
where temperatures could remain below freezing for more than three
hours. For the remainder of the ArkLaMiss, frost is likely with a
light freeze possible. Damage to unprotected sensitive vegetation
is possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

21

&&

...HAZARD LEGEND...

*FREEZE AND FROST*
Extreme...Hard Freeze (less than or equal to 28 degrees) during
 the growing season with catastrophic damage to unprotected
 tender vegetation.
Significant...Freeze expected (less than or equal to 32 degrees)
 for 3 hours or more during the growing season with significant
 damage to unprotected tender vegetation.
Elevated...Frost expected during the growing season with damage
 to unprotected tender vegetation. This may include temperatures
 less than 32 degrees for 1-2 hours.
Limited...Patchy frost during the growing season with minor
 damage to unprotected tender vegetation.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:19 PM CDTFreeze WatchJANAttala, Choctaw, Clarke, Clay, Covington, Forrest and 14 more23 hr

Nearby

Freeze Warnings in Mississippi, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.